Format

Send to

Choose Destination
See comment in PubMed Commons below
J Dtsch Dermatol Ges. 2008 Oct;6(10):823-7, 823-8. doi: 10.1111/j.1610-0387.2008.06806.x. Epub 2008 Jun 17.

Subacute cutaneous lupus erythematosus induced by terbinafine: case report and review of literature.

[Article in English, German]

Author information

1
Department of Dermatology, University Clinic of Mannheim, Medical School of Mannheim at the University of Heidelberg, Germany.

Abstract

SUMMARY:

Systemic lupus erythematosus and subacute cutaneous lupus erythematosus (SCLE) occasionally evolve as adverse reactions to a large variety of chemically different drugs. We here report on a 76-year-old woman who developed SCLE within 10 days after initiation of oral terbinafine. Analysis of the 27 cases of terbinafine-induced SCLE in the literature revealed that this disorder has been reported 6 times more often in females than in males. Skin lesions evolved on average around 7 weeks after starting the drug. In 79% of the cases ANA could be detected while antibodies against Ro/SS-A and La/SS-B were found in 86% and 39%, respectively. Remarkably, anti-histone antibodies were present in only 29%. In all cases terbinafine-induced SCLE resolved after discontinuation of the triggering agent. Systemic treatment with anti-malarials and/or corticosteroids does not appear to be mandatory.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center